Alert archive / Puerto Rico / Areal Flood Warnings in 2012

Areal Flood Warning 40, NWS JSJ

October 26, 2012

NWS JSJ issued this areal flood warning at Oct 26, 2012, 12:26 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2012, 12:26 PM CDT (17:26 UTC)
Expired
Oct 26, 2012, 8:24 PM CDT
In force
8 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Oct 26, 10:38 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Oct 26, 10:38 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1138 AM AST FRI OCT 26 2012

.SYNOPSIS...UPPER LEVEL RIDGE WILL REMAIN THE DOMINANT WX FEATURE
INTO EARLY NEXT WEEK. A SOUTH TO SOUTHWEST FLOW ASSOCIATED WITH
HURRICANE SANDY WILL PREVAIL ALSO INTO EARLY NEXT WEEK

&&

.DISCUSSION...EARLY MORNING CONVECTION HAS DISSIPATED WITH SUBSTANTIAL
BREAKS IN THE CLOUDS WITH CUMULUS DEVELOPMENT WHICH WOULD SUGGEST
ADDITIONAL DEVELOPMENT THIS AFTERNOON. HOWEVER...12Z JSJ RAOB AND
A 1345Z ASCAT PASS SHOW A DEEP SRLY FLOW OF 15 KNOTS WHICH SHOULD
INHIBIT SEA BREEZE CYCLE. WHILE SCT SHOWERS ARE EXPECTED THESE
SHOULD BE BRIEF AND MOVE FAST LIMITING RAINFALL ACCUMULATIONS. DO
NOT THINK THERE WILL BE ANY ADDITIONAL FLOODING BUT WILL KEEP
FLOOD WATCH FOR NOW UNTIL 3 PM BUT LIKELY CANCEL IT THEN. STILL
CONCERN THAT THERE WILL BE A REPEAT OF LAST NIGHT'S AGAIN TONIGHT
BUT MODEL GUIDANCE NOT SUPPORTING ANYTHING SERIOUS. WILL REEVALUTE
SITUATION LATER AGAIN THIS AFTERNOON TO SEE HOW THINGS EVOLVE
LATER TODAY.

&&

.AVIATION...VFR CONDITIONS WITH JUST VCSH.

&&

.MARINE...SEAS HAVE DIMINISHED BELOW 7 FT. REALLY NO NEED TO HAVE
SCA IN EFFECT BUT SEAS ARE EXPECTED TO BUILD AGAIN SAT NIGHT ON
NORTHWEST SWELLS. TO AVOID CANCELLING AND REISSUING AGAIN THIS
AFTERNOON LEFT THE SCA AS IS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  80  90  80 /  60  50  60  30
STT  88  82  88  82 /  40  40  30  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 3 PM AST THIS AFTERNOON FOR CENTRAL
     INTERIOR-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-WESTERN INTERIOR.

VI...NONE.
COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL NOON AST SATURDAY FOR ATLC WATERS OF
     PUERTO RICO AND USVI FROM 10NM TO 19.5N-CARIBBEAN WATERS OF
     PUERTO RICO FROM 10 NM TO 17N-COASTAL WATERS OF NORTHERN
     PUERTO RICO OUT 10 NM-COASTAL WATERS OF NORTHWESTERN PUERTO
     RICO OUT 10 NM-COASTAL WATERS OF SOUTHERN PUERTO RICO OUT
     10 NM-COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
     MONA PASSAGE SOUTHWARD TO 17N.

&&

64/64
Hazardous weather outlook, Oct 26, 5:55 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
655 AM AST FRI OCT 26 2012

AMZ710>745-PRZ001>013-271100-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
655 AM AST FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

UNSTABLE CONDITIONS ARE EXPECTED TO CONTINUE TODAY...INCREASING
THE SHOWER COVERAGE ACROSS THE LOCAL REGION. OVERNIGHT HOURS HAVE
GENERATED SATURATED SOIL CONDITIONS THROUGH MAINLAND PUERTO RICO
THEREFORE INCREASING THE FLOODING POTENTIAL...FOR THAT REASON A
FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LARGE SWELL WILL BEGIN TO AFFECT THE LOCAL WATERS LATE SUNDAY AND
PEAK ON MONDAY...AND THEN SLOWLY SUBSIDING THROUGH THE END OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE APPRECIATED

AMZ715-725-VIZ001-002-271100-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
655 AM AST FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LARGE SWELL WILL BEGIN TO AFFECT THE LOCAL WATERS LATE SUNDAY AND
PEAK ON MONDAY...AND THEN SLOWLY SUBSIDING THROUGH THE END OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 8:47 PM CDTAreal Flood AdvisoryJSJ118 min
Oct 25, 10:46 PM CDTAreal Flood AdvisoryJSJ119 min
Oct 26, 12:36 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 12:54 AM CDTAreal Flood AdvisoryJSJ2 hr
Oct 26, 2:42 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 4:14 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 4:14 AM CDTFlash Flood WarningJSJ3 hr
Oct 26, 4:34 AM CDTFlash Flood WatchJSJ9 hr
Oct 26, 4:39 AM CDTFlash Flood WarningJSJ111 min
Oct 26, 5:24 AM CDTFlash Flood WarningJSJ5 hr
Oct 26, 5:46 AM CDTAreal Flood AdvisoryJSJ119 min
Oct 26, 5:58 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 6:26 AM CDTAreal Flood WarningJSJ8 hr
Oct 26, 6:32 AM CDTFlash Flood WarningJSJ118 min
Oct 26, 6:58 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 7:50 AM CDTAreal Flood AdvisoryJSJ115 min
Oct 26, 8:02 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 8:34 AM CDTAreal Flood WarningJSJ4 hr
Oct 26, 8:54 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 26, 10:12 AM CDTAreal Flood WarningJSJ4 hr
Oct 26, 10:57 AM CDTAreal Flood WarningJSJ12 hr
Oct 26, 10:57 AM CDTAreal Flood AdvisoryJSJ2 hr
Oct 26, 3:58 PM CDTAreal Flood AdvisoryJSJ4 hr
Oct 26, 5:08 PM CDTFlash Flood WarningJSJ3 hr
Oct 26, 5:33 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Areal Flood Warnings in Puerto Rico, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.